MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Codes No Display/Image (1183); Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter fractured.An opticross imaging catheter was selected for ultrasound examination of the target lesion.During the procedure, the catheter broke at the distal part, and no image could be obtained.A different device was used to successfully complete the procedure.There were no patient complications.
 
Additional Manufacturer Narrative
The returned product consisted of the opticross catheter.A visual inspection showed the sheath was kinked.Under microscopic inspection the imaging core was found to be stretched.An impedance test showed an open distal waveform.Egarding the observed kinked sheath, this type of failure could occur during procedure inside the patient during the advancement maneuvers, since in this process, the friction between the catheter, the hemostasis valve, guide catheter and the lesion creates a force that opposes the movement of the catheter; and/or during procedure outside the patient due to the action of external forces over the catheter, usually related to the handling of the device.Regarding the stretched imaging window, the dhr review confirmed that the device met all manufacturing specifications.Therefore, it is most probable that the observed imaging window stretching occurred during the procedure due to user manipulation.As the detachment could not be confirmed, this investigation has been assigned an investigation conclusion code of cause not established.
 
Event or Problem Description

Brand Name
OPTICROSS
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23372176
Report Number2124215-2025-75134
Device Sequence Number18362713
Product Code OBJ
UDI-Device Identifier08714729841531
UDI-Public(01)08714729841531(17)260524(10)36601073
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0036601070
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown